Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

another try at pain relief with steriods

Posted by DaNita on 7/16/98 at 19:52 (001012)

Well went back to the doctor today and now she is trying me on some steriods, I have to take 6 pills today 5 tomorrow and so on. Is this really safe for my health to be taking these? she said it is alright for a short period of time. If they don't work whats next? I think we have tried just about everything.

Re: another try at pain relief with steroids

Melissa on 7/16/98 at 20:10 (001015)

My podiatrist said it was safe to take Medrol, and I have high blood pressure. The problem I had with Medrol (methylprednisolone) was that it made my stomach feel like I had an ulcer. My stomach felt so bad that I couldn't eat, so that was not a treatment possibility for me. I know of other people that have had stomach trouble with this class of medication. I don't know what's next because I don't know what else you have tried.

Melissa


Re: another try at pain relief with steriods

Cindy on 7/17/98 at 12:06 (001018)

I just finished that exact course of meds last week - it helped a lot for the first few days, then as I weaned off the drugs, the effect went away. But, I know of a woman who took the Pred. for asthama and her feet were cured, too! I don't think its too bad to take a short course of steroids, but its the long-term use that has devastating effects on the body. Best of luck - I sure hope you get some relief from this.

Re: another try at pain relief with steriods

Trudi on 7/17/98 at 20:56 (001021)

DaNita, I was given Prednisone for a different ailment and my feet felt wonderful. I was so happy. But I could only take them for a week or two. AND my podiatrist would not even prescribe them as the side effects are so bad if you take then for any length of time. But you're feet will feel great while you take them, and more that likely, like everyone else, as soon as you stop the pain comes right back with a vengence
! (But it is a great feeling while it lasts
!)Good luck, Trudi